Quasiflats in CAT(0) 2-complexes

Mladen Bestvina, Bruce Kleiner, Michah Sageev

Research output: Contribution to journalArticle

Abstract

We show that if X is a piecewise Euclidean 2-complex with a cocompact isometry group, then every 2-quasiflat in X is at finite Hausdorff distance from a subset Q which is locally flat outside a compact set, and asymptotically conical.

Original languageEnglish (US)
Pages (from-to)2663-2676
Number of pages14
JournalAlgebraic and Geometric Topology
Volume16
Issue number5
DOIs
StatePublished - Nov 7 2016

Fingerprint

CAT(0)
Isometry Group
Hausdorff Distance
Compact Set
Euclidean
Subset

Keywords

  • Piecewise Euclidean complex
  • Quasi-isometry
  • Quasiflat

ASJC Scopus subject areas

  • Geometry and Topology

Cite this

Quasiflats in CAT(0) 2-complexes. / Bestvina, Mladen; Kleiner, Bruce; Sageev, Michah.

In: Algebraic and Geometric Topology, Vol. 16, No. 5, 07.11.2016, p. 2663-2676.

Research output: Contribution to journalArticle

Bestvina, Mladen ; Kleiner, Bruce ; Sageev, Michah. / Quasiflats in CAT(0) 2-complexes. In: Algebraic and Geometric Topology. 2016 ; Vol. 16, No. 5. pp. 2663-2676.
@article{a32badc1b6584cc6bed3c8873a5283a7,
title = "Quasiflats in CAT(0) 2-complexes",
abstract = "We show that if X is a piecewise Euclidean 2-complex with a cocompact isometry group, then every 2-quasiflat in X is at finite Hausdorff distance from a subset Q which is locally flat outside a compact set, and asymptotically conical.",
keywords = "Piecewise Euclidean complex, Quasi-isometry, Quasiflat",
author = "Mladen Bestvina and Bruce Kleiner and Michah Sageev",
year = "2016",
month = "11",
day = "7",
doi = "10.2140/agt.2016.16.2663",
language = "English (US)",
volume = "16",
pages = "2663--2676",
journal = "Algebraic and Geometric Topology",
issn = "1472-2747",
publisher = "Agriculture.gr",
number = "5",

}

TY - JOUR

T1 - Quasiflats in CAT(0) 2-complexes

AU - Bestvina, Mladen

AU - Kleiner, Bruce

AU - Sageev, Michah

PY - 2016/11/7

Y1 - 2016/11/7

N2 - We show that if X is a piecewise Euclidean 2-complex with a cocompact isometry group, then every 2-quasiflat in X is at finite Hausdorff distance from a subset Q which is locally flat outside a compact set, and asymptotically conical.

AB - We show that if X is a piecewise Euclidean 2-complex with a cocompact isometry group, then every 2-quasiflat in X is at finite Hausdorff distance from a subset Q which is locally flat outside a compact set, and asymptotically conical.

KW - Piecewise Euclidean complex

KW - Quasi-isometry

KW - Quasiflat

UR - http://www.scopus.com/inward/record.url?scp=84995614823&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84995614823&partnerID=8YFLogxK

U2 - 10.2140/agt.2016.16.2663

DO - 10.2140/agt.2016.16.2663

M3 - Article

VL - 16

SP - 2663

EP - 2676

JO - Algebraic and Geometric Topology

JF - Algebraic and Geometric Topology

SN - 1472-2747

IS - 5

ER -